MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE EF 14 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE EF 14 MM HEIGHT; PROSTHESIS, KNEE
Model Number 5962-32-14
Medical Device Problem Codes Detachment of Device or Device Component (2907); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a revision articular surface exchange surgery due to a migrated polyethylene bearing.Approximately one month post-implantation, the patient again experienced a shifted articular surface and required revision surgery for a second time.All components were exchanged for a different prosthesis system without complication.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: stemmed tibial component precoat size 4 for cemented use, catalog#: 00598003702, lot#: 64692918.Unknown femoral component, catalog#: ni, lot#: ni.Report source: foreign: iran.Multiple mdr reports have been filed for this event.Please see associated report: 0002648920-2022-00145.Customer has indicated that product will not be returned to zimmer biomet for investigation, as the product cannot be returned per hospital policy.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h6; h10.Visual examination of the provided photo found damage to the bottom of the articular surface.The devices were not returned for further evaluation.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE SIZE EF 14 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14800670
Report Number0001822565-2022-01835
Device Sequence Number4653454
Product Code JWH
UDI-Device Identifier00889024211155
UDI-Public(01)00889024211155(17)250630(10)64793567
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number5962-32-14
Device Catalogue Number00596203214
Device Lot Number64793567
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer10/10/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight91 KG